MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS LTD BHR VENTING CANNULA 2.3MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING

SMITH & NEPHEW ORTHOPAEDICS LTD BHR VENTING CANNULA 2.3MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING
Model Number 999904
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/04/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a bhr venting cannula 2.3mm was found to be broken.As this happened during a field inspection, there is no patient involved.
 
Additional Manufacturer Narrative
H3, h6: a bhr venting cannula 2.3 mm was received for inspection (part number 999904, batch 1675).It was reported that during an office inspection, the device tip was found to be broken/ snapped off from the device.The broken fragment of the device was not returned.There was no patient involvement.This device is for use in treatment.A review of the complaint history for the bhr venting cannula was performed using batch numbers in search of similar recurring reports for the device.No other similar complaints have been identified for the venting cannula.A review of the historical complaint data for the device was performed using related reported failures and the part number for the prior 12 months from the complaint aware date.One other similar complaint was identified, this will be continuously monitored.Due to the age of the instrument, the production records for this device were unavailable.The released instrument involved would have met manufacturing specifications at the time of production.A visual inspection was performed on the returned device.General wear and tear was noticed across the full length of the device.It was seen that the device was snapped 74.43mm from the tip.Significant wear was observed on the device head.Laser markings were faded but correct and legible.The device is broken and non functional, this confirms the alleged failure mode.No functional evaluation has been performed as the possible failure was confirmed through visual inspection.Based on the available information and returned instrument a probable cause of the broken cannula may be unintentional misuse of the device due to excessive force.If additional information becomes available in the future, this case will be reopened.Based on this investigation, the need for corrective or preventative action is not indicated.The instrument will be retained at aurora.

Brand Name
BHR VENTING CANNULA 2.3MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS LTD
aurora house, spa park
leamington spa warwickshire CV31 3HL
UK  CV31 3HL
Manufacturer (Section G)
SMITH & NEPHEW ORTHOPAEDICS LTD
aurora house, spa park
leamington spa warwickshire CV31 3HL
UK   CV31 3HL
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key12336449
Report Number3005975929-2021-00377
Device Sequence Number14630994
Product Code NXT
UDI-Device Identifier03596010504609
UDI-Public03596010504609
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P040033
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number999904
Device Catalogue Number999904
Device Lot Number1675
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/23/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/04/2021
Supplement Date Received by Manufacturer12/22/2021
Initial Report FDA Received Date08/18/2021
Supplement Report FDA Received Date12/22/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown